I was initially given Ritalin (10mg pills) to try out; I cut them into four pieces each and spread it over the next month and a half. It worked well, allowed me to work, and felt ‘smooth’.

I ran out, found that they are expensive here (I was diagnosed and prescribed a week of pills - 14 - initially in Taiwan), and went to Thailand (neighbouring country) to get more. Turns out the place I went to only had Rubifen, a generic variant. It was about the same as I paid for Ritalin so I thought why not, and got enough to get me through the next year.

Fast forward a month and a half… when I am on my ‘off’ days (Sat & Sun, when I don’t need to work or study), I am now reacting to things pretty badly. I snapped at my partner very easily, I almost put a window through because I knocked a bottle over, and generally had a miserable weekend. With Rubifen, I feel fine, able to complete tasks, work and whatnot. Without it I’m not sure I should be around other people. Is this normal? Will it level off or should I go and get something else instead?

  • @MrPoopyButtholeM
    link
    English
    103 months ago

    Being in charge of your own treatment without the help of medical professionals is dangerous. You might be having contraindications and not even realize. I would advise you to see a doctor and explain your situation.

    • @ABCDEOP
      link
      English
      63 months ago

      I was diagnosed at one place and saw another psychiatrist in another to get my current prescription.

  • @[email protected]
    link
    fedilink
    English
    4
    edit-2
    3 months ago

    Sounds normal for some people and im sure your personal biology effects it. But yeah… That’s typically what happens when you don’t take stims. Withdrawal symptoms. I used to get that way by the end of the day when my Adderall wore off. It’s sucked. In the end I just stopped taking it because it wasn’t worth the rollercoaster ride of emotions. That irritability is what drives addiction. Be careful and tread lightly as you figure out the best usage.

    In my case, in America, my doctor just kept increasing my dose… Which ended badly for me. Trust your gut feelings.

    Maybe try a smaller dose?

    • @ABCDEOP
      link
      English
      3
      edit-2
      3 months ago

      Thanks, I will make sure I take quarters only. I guess it all builds up then by the weekend going cold turkey I just… ran out of spoons.

      • @[email protected]
        link
        fedilink
        English
        23 months ago

        Just an idea; You might be able to supplement meds with caffeine to reduce the withdrawal.

        • @ABCDEOP
          link
          English
          33 months ago

          Thanks, I usually do have caffeine on the weekend but didn’t for this one. Good idea to make it more consistent.

  • @[email protected]
    link
    fedilink
    English
    13 months ago

    That’s common withdrawal symptoms for amphetamines (what Ritalin is). Taking more will obviously alleviate the effects short term but make you more dependant and worsen when you’ll stop, and taking less will eventually run into tolerance and stop working.

    For the immediate future I suggest to take less if you can manage, and to take other, lighter stimulants on your off days ( caffeine is the big one, also try simply exercising for an hour to let out all the frustration and produce dopamine on your own).